MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48145
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that clot formation occurred with the mc3 nautilus extracorporeal membrane oxygenation (ecmo) oxygenator during use.It occurred from (b)(6).The device was used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic received additional information that the device was used for 7-8 days prior to the event.Priming drugs used was calcium gluconate, sodium bicarb, 25% albumin and heparin.Small fibrin, thrombus was noted in connectors.The clots grew slowly.Anticoagulation was maintained based on standard protocol.The customer did not change the circuit or oxygenator because of this clot formation; functionality of the oxygenator was not "affected." the entire circuit is always changed at the customers institution.Low gas exchange was not observed.The patient's hematocrit at the initiation of ecmo was 41.5.The "patient's" hematocrit at the time the event was first suspected was 35-36.Heparin dosing is monitored using antixa (0.6-0.8) and atiii (>60%).The patient was not previously on heparin or other anti-coagulant therapy.The volume of prime solution in the circuit prior to initiation of ecmo was 700-800ml.Donor (packed red blood cells) prbcs, platelets and cryo were given to the patient.Prbcs resided in the circuit prior to the initiation of ecmo.The patient was not septic at anytime during or immediately prior to the ecmo run.A sorin s5 perfusion style rollerhead pump was utilized with a tubing pack made by medtronic with a cortiva tubing coating.There is a bridge present with approximately 10 connector points total for access pre and postmo.10-12 is referring to the location of clot formation based on the hands of a clock.Clot formation occurred between 10 and 12 o'clock.Device evaluation summary: visual inspection shows evidence of a clot at the top pf both sides of the device.Reason for return was visually confirmed by the clot residue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H.6.Fdc code updated d.4.Udi updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22043352
Report Number3011468686-2025-00034
Device Sequence Number8880135
Product Code BYS
UDI-Device Identifier10854916006888
UDI-Public(01)10854916006888(17)270228(10)2502230
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48145
Device Catalogue Number48145
Device Lot Number2502230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer05/22/2025
08/20/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/18/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown